A situation that mimics viral hepatitis: statin induced rhabdomyolysis
Abstract number: 1135_18
Cokca F., Özkan S., Nergisoglu G., Memikoglu O.K., Azap A.
A 44-year-old woman was admitted to the emergency room with the complaints of abdominal pain, generalized muscle pain, cramps, and dark urine lasting for the last five days. She was well orientated with a body temperature of 37.3°C, blood pressure of 110/80 mmHg, and pulse rate of 84/min. Systemic examination did not reveal any pathological finding. The biochemical tests showed elevated levels of ALT (1196 U/L), AST (1200 U/L), LDH (1768 U/L), creatinine (2.1 mg/dL), and BUN (62 mg/dL). Viral hepatitis, leptospirosis and hepatorenal syndrome were considered in the differential diagnosis and the patient was transferred to the Infectious Diseases Department. She was diabetic and hypertensive for a year and was taking gliclazide 60 mg/day, lisinopril 20 mg/day. She was also taking fluvastatin 80 mg/day for hypercholesterolemia for a year which was changed to simvastatin 40 mg/day for the last two months by her doctor. The biochemical tests revealed that serum CPK was 119.300 U/L in 1/40 diluted serum sample, myoglobin was 4.000 ng/ml, viral hepatitis panel and Leptospira microagglutination test was negative. Her renal functions rapidly deteriorated. She was diagnosed as statin rhabdomyolysis and underwent to hemodialysis. The patient slowly improved and recovered with hemodialysis and discontinuation of statin drug. The incidence of rhabdomyolysis with statin monotherapy was reported as 0.040.2%. Our patient was taking high dose statin and was unaware of side effects. All patients taking statins should be informed about the side effects of these drugs.
|Session name:||XXIst ISTH Congress|
|Back to top|